Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello, all thanks for taking to time to read this! :)
I am a 17 year old male weighing in around 125 pounds. I have struggled with acne since 8th grade, and really haven't been able to shake it since. I currently have mpderate PERSISTANT acne with around 4-5 cysts and that whole sitiation has stayed the same for quite some time now. I've taken antibiotics and various prescription washes and topicals, and have spent the last year or so using only organic and natural remedies. My diet is immaculate, I put tons of research into everything before I put it in my body. (In regards to how it could affect my acne) I drink 200+ oz of water a day and haven't had any added sugars for 2+ years now. I still can't seem to shake it.
Recent research and reading around has led me to belive that taking an ultra low dosage Accutane treatment for a year or so would be great for me, just to calm things down and reduce inflammation and the potential of more scarring.  I have read a few things about low dosage treatments, and would love to hear from some people who have taken it under similar circumstances.
I would like to take around 20mg/week for a little while, do you think that is a good starting point? 
Thanks for any help! :)

Share this post


Link to post
Share on other sites

I would def consider low dose tane
That was my plan on tane, but i got antsy and increased my dosage to get it over with..and i now regret it
BUT 20mg a week I think would be pointless
I would consider 20mg a day or 20mg 3-4x a week
When I started tane I started at 20mg a day and had no side effects my skin just dried up (not so oily) and little bumps flattened out..I felt great and skin looked great as I increased my dose the side effects grew and 9 mnths post tane they still linger
gl
any questions lmk
kim
 

Share this post


Link to post
Share on other sites
57 minutes ago, kimber607 said:

I would def consider low dose tane
That was my plan on tane, but i got antsy and increased my dosage to get it over with..and i now regret it
BUT 20mg a week I think would be pointless
I would consider 20mg a day or 20mg 3-4x a week
When I started tane I started at 20mg a day and had no side effects my skin just dried up (not so oily) and little bumps flattened out..I felt great and skin looked great as I increased my dose the side effects grew and 9 mnths post tane they still linger
gl
any questions lmk
kim
 

Thanks for the reply, much appreciated. I'm sorry to hear about your poor experience with the side effects. Based off of your experience, do you think that my skin would improve with 60ish mg a week for a while without the potential for lingering side effects? Were you still able to clear up even after the dosage increase? Thanks for the help.

Share this post


Link to post
Share on other sites

On the other hand I am on 20mg a day now and having pretty bad dryness and rashes. I think it depends person to person. I would think 40mg a week would suffice to help minimalize sebum production over a year

Share this post


Link to post
Share on other sites
7 hours ago, Lore91 said:

On the other hand I am on 20mg a day now and having pretty bad dryness and rashes. I think it depends person to person. I would think 40mg a week would suffice to help minimalize sebum production over a year

Thanks for the advice... sorry to hear about the rashes. Aside from the rash has 20mg a day kept you clear/cleared you up nicely?

Share this post


Link to post
Share on other sites

I wouldn't bother with low dose isotretinoin, just my opinion.

If you're going to take a medicine as strong as isotretinoin, then you want to do everything you can to make sure it works to its full potential. Low dose isotretinoin courses usually last for 8 months or more which is a long time on this medication, trust me.

Side effects can happen at any dose. I started out on 40mg and had a severe eczema break out. When I switched to 70mg I didn't have a further flare up. There are lots of side effects which can happen at any dose.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×